Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes nausea and tiredness after taking depo shots?

Hi I received my first depo shot 3 weeks ago and since then I have been feeling very nauseated and really tired all day everyday. Is this normal. I think it's not pregnancy because I took a pee test before I got the shot and it came up negative and my husband got a vasectomy about 3 years ago.
Thu, 25 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi.
I've gone through your query and I can understand your anxiety.

Depo-Provera shots are very effective in preventing pregnancy (99%). These injection is a long-acting birth control method. As it is a hormonal birth control shot, its effect on menstrual cycle might vary from missing menstrual periods to breakthrough bleeding, spotting etc.

Common Side Effects of Depo-Provera shots include acne, dizziness, drowsiness, fever, headache, hot flashes, nausea, nervousness, pain, redness, or swelling at the injection site, sleeplessness, or weakness.

So your symptoms might be due to the shot. If the symptoms are troublesome, consult your nearby gynaecologist.

Hope I have answered your query. Let me know if I can assist you further. Take care.

Regards,
Dr. Yogapriya V, General and family physician.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Provera


What causes nausea and tiredness after taking depo shots?

Hi. I ve gone through your query and I can understand your anxiety. Depo-Provera shots are very effective in preventing pregnancy (99%). These injection is a long-acting birth control method. As it is a hormonal birth control shot, its effect on menstrual cycle might vary from missing menstrual periods to breakthrough bleeding, spotting etc. Common Side Effects of Depo-Provera shots include acne, dizziness, drowsiness, fever, headache, hot flashes, nausea, nervousness, pain, redness, or swelling at the injection site, sleeplessness, or weakness. So your symptoms might be due to the shot. If the symptoms are troublesome, consult your nearby gynaecologist. Hope I have answered your query. Let me know if I can assist you further. Take care. Regards, Dr. Yogapriya V, General and family physician.